recently diagnosed with Crohns

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

debijo65
New Member


Date Joined Sep 2007
Total Posts : 5
   Posted 9/27/2007 4:24 PM (GMT -7)   
Hi I'm new here and recently diagnosed with Crohns - 9/15 - my doc is putting me on Endocort for 3 months and then 6MP long term... but after reading all the side effects online... I'm scared to death to put any of these in my mouth....

HELP...

Are the side effects as bad as all that????

yogaprof
Veteran Member


Date Joined Apr 2006
Total Posts : 1665
   Posted 9/27/2007 4:52 PM (GMT -7)   
welcome and so sorry you are having to join us. here is the thing, all meds have side effects and the affect everyone differently. however, if you have CD it has potentially dangerous effects too. no really good news, but you have to educate yourself, find a doc you trust and can communicate with, and just breath for the next few months as things shake down. you are in the right place by being here. you will find good people who know and understand lots.
take care and again, welcome! yp
48 y/o woman.  Diagnosed 4/06 after colonscopy, SBFT, CT-scan all showed crohns. 3 months later, after pred and remicade, all tests showed no crohns. In December had adhesions cut through a laparoscopy. Now just taking Glycolax, metamucil, and preparing to begin Humira.


Susanknits
Regular Member


Date Joined Sep 2007
Total Posts : 33
   Posted 9/27/2007 6:56 PM (GMT -7)   
I can echo yp's sentiments. I'm one of those people who start having side effects before the pill has even reached my stomach. Everyone is different, but I can tell you my experience... I'm currently on 12mg of entecort and have been on either 9 or 12 mg since March. I'm hoping to taper off soon, but I'm not sure.

Becase Entecort is mostly released in the small intestine, it has fewer systemic side effects than prednisone and is generally better tolerated. however, you might have some trouble sleeping or wake up at night, it can make hot flashes worse if you get them. You can ask your doc about a very low dose of something like Xanax if sleeping is a problem. I took 6MP for 3 months. I stopped becuase I became anemic. HOWEVER, another doctor (at Mt. Sinai) felt that I was more likely to have been anemic from the CD, not the 6MP. I ended up getting iron infusions to bring my levels up, but that was a year after stopping the 6MP.

Something to keep in mind when you look up drugs on the web... when these drugs are in clinical trials, EVERYTHING that happens has to be recorded. That's why things like nausea, dizziness and stuffy noses show up everywhere. if someone gets a cold during the trial, it's noted and becomes one of the possible side effects.

When you take an immune modulator like 6MP your blood count needs to be checked on a regular basis. Just watch yourself when you're around sick people, and try to relax.

YP- what's Glycolax???

Susan

debijo65
New Member


Date Joined Sep 2007
Total Posts : 5
   Posted 9/27/2007 7:09 PM (GMT -7)   
Thank you both so much... I'm so glad I found this site. I am literally having anxiety attacks worrying about all that "could" happen - but I don't want to NOT treat it because that outcome is WAY worse.

I am a christian and I am trusting God to guide me... but it helps to talk to people who "understand" my fears... my concerns... my questions, etc.

tinglebell
Veteran Member


Date Joined Apr 2007
Total Posts : 531
   Posted 9/27/2007 9:26 PM (GMT -7)   
Welcome. I have been on entocort for almost 9 months and am about to pose a new topic myself about side effects. But I have been on other meds also. Short term results have been very successful according to everything I have read.
DIANNE
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 
 


Glad Bag
Veteran Member


Date Joined Mar 2007
Total Posts : 699
   Posted 9/28/2007 3:40 PM (GMT -7)   
in my opinion, letting a chronic debilitating illness go untreated is far more risky than any "potential" side effects you find in tiny print on a printed medication pamphlet on the web...

i don't know if you realize, but almost any "reported" side effect has to be listed as a "potential" side effect, that does not mean that they researchers know that the "alleged" side effect was caused by that particular medicine.

participants in medical studies also tend to exaggerate side-effects.
"All we need is love....love is all we need"

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:06 PM (GMT -7)
There are a total of 2,735,179 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
258 Guest(s), 7 Registered Member(s) are currently online.  Details
Mews2much, bluelyme, Girlie, Jaybee&GG, Kvo, Broncofan18, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer